MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-2-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance in the sheath and catheter hub and proximal section.It was reported that the coil did not pass through the microcatheter hub.The catheter and coil were not damaged.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information was received that the catheter resistance occurred at the hub.There was no resistance in the sheath.The cause of the resistance was not determined.Continuous saline flush was administered and maintained as indicated in the ifu.During preparation, the introducer sheath was not held vertically when the implant coil was pulled back inside during hydration because the coil didn't even get past the microcatheter.Additional information was received.The catheter was a medtronic product (echelon).Before attempting to insert into the microcatheter during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration.Additional information received reported that there was no kink/damage to the coil or catheter observed after removal.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used: vis m-81805, 203cm ruler m-83360 document used: none.As found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, an opened axium prime outer carton (lot-232007012), and alongside a torn opened axium prime inner pouch (lot-232007012).No catheter was returned.Visual inspection/damage location details: the introducer sheath was returned in good condition and found alongside the damaged axium prime device.No implant coil was found within the introducer sheath.The actuator interface was found to be damaged (bent).The pushwire was found to be broken (separated) (release wire was broken and not retracted) at ~4.2cm from the proximal tip; in addition , the pushwire was found to be bent at ~74,4cm and bent at 75.1cm from the broken proximal end.The axium prime implant coil was found to be broken off and not returned.The detach element was found to be intact with the pushwire detachable subassemblies.The coin was found up against the lumen stop, and the shield coil was found to be in good condition.No other anomalies were observed.Testing/analysis (including sem reports): none.Conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter hub¿ was able to be confirmed.The damage found with the axium prime device was noticed to be consistent with advancement against resistance.A few possible causes of ¿resistance in catheter hub¿ are but not limited to, user advances coil against resistance, damage to coil due to excessive tightening of rhv, sheath not properly seated in hub, and catheter hub transition; however, the root cause for resistance was unable to be determined.The report notes that ¿ the coil did not pass through the microcatheter hub.The catheter and coil were not damaged.¿, which was unable to be confirmed, as the axium prime device was returned damaged (bent, broken) with the implant coil broken off and not returned.In addition, the echelon-14 microcatheter mentioned in the report was not returned.Any contribution the catheter had towards the resistance and/or damage was unable to be assessed.The condition of the catheter could not be analyzed.The echelon-14 microcatheter was found to be compatible with the axium prime device.Regarding the implant coil br eak/separation.A possible cause for the damage/break may have occurred from the operator advancing the device against the reported resistance.However, the root cause for the break/separation was unable to be determined.No mention of any coil break or detachment was reported.The report mentions that ¿during preparation, the introducer sheath was held vertically when the implant coil was pulled back inside during hydration¿.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu); in addition, a continuous saline flush was administered and maintained as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25088466
Report Number9617601-2026-02942
Device Sequence Number10473381
Product Code KRD
UDI-Device Identifier00763000313869
UDI-Public(01)00763000313869(17)280814(10)232007012
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-2-HX-ES
Device Catalogue NumberAPB-2-2-HX-ES
Device Lot Number232007012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Initial Report FDA Received Date05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 14 MICROCATHETER 145-5092-150 LOT B710216.
Patient SexUnknown